Alert archive / North Carolina / Tornado Warnings in 2019

Tornado Warning 5, NWS Newport/Morehead City, NC

May 31, 2019Beaufort County, Craven County, Pitt County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at May 31, 2019, 8:40 PM EDT for Beaufort County, Craven County, Pitt County, North Carolina. It was in force for 35 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2019, 8:40 PM EDT (00:40 UTC)
Expired
May 31, 2019, 9:15 PM EDT
In force
35 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Beaufort County, NC, Craven County, NC, Pitt County, NC

The radar

The Morehead City radar (KMHX), 67 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 8:41 PM EDTTSTM WND DMG2 Ese Gardnerville, NCMULTIPLE LARGE LIMBS BLOWN DOWN IN THE GENERAL AREA OF BUCK ROAD AND CLARK FORK ROAD.
May 31, 8:46 PM EDTTSTM WND DMG1 E Calico, NCTREES AND WIRES DOWN ALONG HIGHWAY 102.
May 31, 8:46 PM EDTTSTM WND DMG4 Se Calico, NCMULTIPLE LARGE BRANCHES DOWN AND IN THE GENERAL AREA OF THE INTERSECTION OF WILMAR ROAD AND HIGHWAY 43.
May 31, 9:10 PM EDTHAIL 0.72 Nnw Blounts Creek, NCDIME SIZE HAIL AND STRONG WINDS BLEW OVER LARGE PINE TREE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 1:29 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2019-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2019-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1590 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

120 
WFUS52 KMHX 010040
TORMHX
NCC013-049-147-010115-
/O.NEW.KMHX.TO.W.0005.190601T0040Z-190601T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
840 PM EDT Fri May 31 2019

The National Weather Service in Newport has issued a

* Tornado Warning for...
  Northwestern Craven County in eastern North Carolina...
  Southeastern Pitt County in eastern North Carolina...
  Southwestern Beaufort County in eastern North Carolina...

* Until 915 PM EDT.
    
* At 840 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Calico, or 13 miles southeast of Ayden, moving
  east at 35 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Washington, Blounts Creek, Vanceboro, Shelmerdine, Calico, Cayton,
  Wilmar, Edward, Bonnerton, Cox Crossroads, Core Point, Goose Creek
  State Park, Aurora and Gardnerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please send your reports of wind and/or hail damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

&&

LAT...LON 3526 7730 3544 7733 3553 7681 3526 7677
TIME...MOT...LOC 0040Z 264DEG 31KT 3536 7723 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

8
2 follow-up statements
856 
WWUS52 KMHX 010052
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
852 PM EDT Fri May 31 2019

NCC013-049-147-010115-
/O.CON.KMHX.TO.W.0005.000000T0000Z-190601T0115Z/
Craven NC-Pitt NC-Beaufort NC-
852 PM EDT Fri May 31 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR NORTH
CENTRAL CRAVEN...SOUTHEASTERN PITT AND SOUTHWESTERN BEAUFORT
COUNTIES...
    
At 851 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Wilmar, or 11 miles southwest of River Road, moving
east at 35 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Washington, Blounts Creek, Vanceboro, Cayton, Bonnerton, Cox
Crossroads, Core Point, Wilmar, Edward, Goose Creek State Park and
Aurora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.

&&

LAT...LON 3526 7677 3526 7720 3546 7723 3553 7681
TIME...MOT...LOC 0051Z 264DEG 31KT 3537 7711 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

8
011 
WWUS52 KMHX 010102
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
902 PM EDT Fri May 31 2019

NCC147-010112-
/O.CAN.KMHX.TO.W.0005.000000T0000Z-190601T0115Z/
Pitt NC-
902 PM EDT Fri May 31 2019

...THE TORNADO WARNING FOR SOUTHEASTERN PITT COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
eastern North Carolina.

LAT...LON 3526 7677 3526 7710 3548 7713 3553 7681
TIME...MOT...LOC 0102Z 264DEG 31KT 3538 7699 

$$

NCC013-049-010115-
/O.CON.KMHX.TO.W.0005.000000T0000Z-190601T0115Z/
Craven NC-Beaufort NC-
902 PM EDT Fri May 31 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR NORTH
CENTRAL CRAVEN AND SOUTHWESTERN BEAUFORT COUNTIES...
    
At 902 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Blounts Creek, or 8 miles south of River Road,
moving east at 35 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Washington, Blounts Creek, Cayton, Bonnerton, Cox Crossroads, Core
Point, Edward, Goose Creek State Park and Aurora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.

&&

LAT...LON 3526 7677 3526 7710 3548 7713 3553 7681
TIME...MOT...LOC 0102Z 264DEG 31KT 3538 7699 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

8

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at May 31, 6:31 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 31, 6:31 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
631 PM EDT Fri May 31 2019

.SYNOPSIS...
A cold front is expected to cross the area tonight and move offshore
early Saturday and gradually dissipate over the weekend. Another cold
front will cross early Monday. High pressure will build in through middle
next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 625 PM Friday...Widespread severe weather outbreak
continues across eastern NC early this evening. There have been
numerous reports of large hail and some wind damage over the
past 3 or 4 hours and active severe storms continue over areas
mainly north of the Pamlico Sound as the more southern storms
have weakened. Current surface-based CAPEs remain in the
2000-3000 J/kg range early this evening and at least some threat
of severe weather will continue through late evening as the
Severe Thunderstorm Watch continues in effect until 11 pm. High
PoPs continue in the forecast until around midnight. Once the
convection ends, some slightly cooler air will be drawn into the
region with lows upper 60s northern CWA to lower 70s southern
CWA.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
As of 240 PM Friday...Surface low will move along the front
offshore early Saturday and well to the north of the area by
late in the day. Residual moisture associated with some mid-
level shortwave energy rotating south through the region during
Saturday will lead to about a 30-40 percent chance of showers
and thunderstorms. The good news for Saturday is that
temperatures will be lower will dewpoints into the 60s. Highs
should generally be in the mid 80s over most of the CWA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 150 pm Fri...

Sat night through Monday...Modest height rises aloft occur
Sunday night as the low departs the area, but broad troughing
across the eastern US generally prevails. A cold front will
approach from the northwest Sunday, encouraged by a shortwave
passing well north of the area. Modest low level moisture in
pre-frontal west-southwesterly flow will limit precip chances,
though some low level moisture convergence immediately ahead of
a cold front justifies keeping low end chance POPs in the
forecast Sunday afternoon into evening. High pressure will begin
to build in immediately behind this front later Sunday.

Monday through Thursday...Increasingly zonal flow aloft
develops through the week. High pressure will build in Monday,
passing overhead Tuesday and offshore Wednesday. Mainly dry
conditions and close to seasonable temps dominate during this
time.

Late in the week, high pressure will shift offshore, allowing
low level moisture to increase, spelling a more summerlike
pattern with warm temps and the potential for afternoon
convection mainly along and ahead of the sea breeze.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
Short Term /through 00Z Sunday/...
As of 625 PM Friday...Widespread convection developed across the
region with some severe weather in the vicinity of the TAF
sites. The ongoing convection should wane by midnight with some
lower ceilings possible toward morning. Will keep ceilings at
the low-end VFR level, but some MVFR ceilings may briefly occur.
Conditions should be VFR through the day on Saturday.

Long Term /Sat night through Tue/
As of 150 pm Fri...VFR will prevail through the period. Isolated
convection possible Sunday afternoon, mainly at PGV and ISO,
otherwise dry throughout the area through the period.

&&

.MARINE...
Short Term /Tonight and Saturday/...
As of 630 PM Friday...Widespread strong to severe storms
continue over the waters early this evening. Strong convective
wind gusts of close to 50 knots and large hail have been
observed over the past few hours. Outside of convection, winds
should generally be 10-20 knots with seas 2-4 feet tonight, with
perhaps some 5-footers over the outer waters. As a front moves
offshore and a surface low tracks along the front and quickly
off to the northeast on Saturday, winds should become generally
N/NW/W at 15 knots or less with seas 2-4 feet.

Long Term /Sat night through Tue/
As of 150 pm Fri...A front will cross the waters late Sunday
night. High pressure will pass through early next week. Winds
generally 5-15 knots and seas 2-4 feet through the period. Winds
and seas will increase by midweek as the gradient tightens
ahead of the next front approaching from the west.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
     196-204-205.
MARINE...None.

&&

SYNOPSIS...MHX
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...HSA
AVIATION...CTC/HSA/MS
MARINE...CTC/HSA
Hazardous weather outlook, May 31, 8:22 PM EDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
822 PM EDT Fri May 31 2019

NCZ205-020030-
Hatteras Island-
822 PM EDT Fri May 31 2019

...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement south of Cape Hatteras.
   Moderate Rip Current Risk north of Cape Hatteras.
   Severe Thunderstorm Watch.

Scattered to numerous thunderstorms, some possibly severe, are
likely late this afternoon into this evening. Damaging wind gusts
and large hail will be the main threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Rip Current Risk.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-204-020030-
West Carteret-East Carteret-Ocracoke Island-
822 PM EDT Fri May 31 2019

...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Severe Thunderstorm Watch.

Scattered to numerous thunderstorms, some possibly severe, are
likely late this afternoon into this evening. Damaging wind gusts
and large hail will be the main threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ199-020030-
Coastal Onslow-
822 PM EDT Fri May 31 2019

...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.
   Severe Thunderstorm Watch.

Scattered to numerous thunderstorms, some possibly severe, are
likely late this afternoon into this evening. Damaging wind gusts
and large hail will be the main threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>092-094-193-194-198-203-020030-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-Northern Outer Banks-
822 PM EDT Fri May 31 2019

...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Scattered to numerous thunderstorms, some possibly severe, are
likely late this afternoon into this evening. Damaging wind gusts
and large hail will be the main threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 31, 6:55 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
655 PM EDT Fri May 31 2019

NCZ046-047-080-081-010000-
Mainland Dare-Beaufort-Mainland Hyde-Tyrrell-
655 PM EDT Fri May 31 2019

...A STRONG THUNDERSTORM WILL AFFECT HYDE...SOUTHWESTERN DARE...EAST
CENTRAL BEAUFORT AND SOUTH CENTRAL TYRRELL COUNTIES...

At 654 PM EDT, a strong thunderstorm was located over Winsteadville,
or 20 miles east of River Road, moving east at 40 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Belhaven, Sladesville, Ransomville, Gull Rock, Swindell Fork,
Scranton, Fairfield, New Holland, Pamlico Beach, Nebraska,
Leechville, Winsteadville, Rose Bay, Sidney Crossroads, Lake Landing,
Middletown, Yeatesville, Fort Landing, Lake Mattamuskeet and Swan
Quarter Ferry Terminal.

Seek Shelter in a nearby building or vehicle. Strong winds are
capable of knocking down small trees and blowing around trash cans,
potted plants, lawn furniture and other light outdoor objects.

LAT...LON 3535 7673 3553 7677 3568 7594 3542 7589
TIME...MOT...LOC 2254Z 259DEG 35KT 3547 7662

31
Special weather statement, May 31, 6:56 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
656 PM EDT Fri May 31 2019

NCZ044-079-312345-
Greene-Pitt-
656 PM EDT Fri May 31 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREENE AND NORTHERN
PITT COUNTIES...

At 656 PM EDT, a strong thunderstorm was located near Lizzie, or 7
miles west of Farmville, moving east at 40 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Greenville, Farmville, Bethel, Stokes, Bell Arthur, House, Pactolus,
Bruce, Lizzie, East Carolina University, Pitt Greenville Airport,
Dowdy Ficklen Stadium, Fountain, Castoria, Fort Run VFD, Bull Head
VFD, Walstonburg and Falkland.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3580 7747 3581 7742 3583 7741 3583 7739
      3562 7716 3544 7777 3552 7782 3557 7782
TIME...MOT...LOC 2256Z 249DEG 34KT 3556 7771

8
Local storm report, May 31, 8:04 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
804 PM EDT FRI MAY 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             SNOW HILL               35.45N 77.67W
05/31/2019  M1.00 INCH       GREENE             NC   TRAINED SPOTTER

&&

HEDEN
Special weather statement, May 31, 8:09 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
809 PM EDT Fri May 31 2019

NCZ045>047-080-081-203-010115-
Mainland Dare-Washington-Beaufort-Mainland Hyde-Tyrrell-Northern
Outer Banks-
809 PM EDT Fri May 31 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WASHINGTON...
NORTHERN HYDE...WEST CENTRAL DARE...NORTHEASTERN BEAUFORT AND TYRRELL
COUNTIES...

At 808 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Pungo to near Fort Landing. Movement was
east at 40 mph.

Winds in excess of 40 mph and nickel size hail are possible with
these storms.

Locations impacted include...
Killkenny, Manns Harbor, Ponzer, Alligator, Gum Neck, Kilkenny,
Manteo, Pungo, East Lake, Woodley, Pike Road, Leechville, Wenona,
Terra Ceia, Scuppernong, Fort Landing, Buffalo City, Phelps Lake,
Frying Pan Landing and Pungo Lake.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3557 7587 3556 7683 3592 7655 3591 7566
TIME...MOT...LOC 0008Z 250DEG 34KT 3562 7665 3561 7602

31
Local storm report, May 31, 8:23 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
823 PM EDT FRI MAY 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             4 SSW STOKES            35.67N 77.28W
05/31/2019  M1.00 INCH       PITT               NC   PUBLIC

&&

HEDEN
Local storm report, May 31, 8:30 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
830 PM EDT FRI MAY 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HAIL             4 ESE HOUSE             35.64N 77.30W
05/31/2019  E1.50 INCH       PITT               NC   PUBLIC

            PUBLIC REPORTED PING PONG BALL SIZE HAIL
            ALONG ALLISON RD NEAR RAMS HORN RD IN
            GREENVILLE.

&&

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:09 PM EDTSpecial Weather StatementMHXTyrrell, Washington66 min
May 31, 8:11 PM EDTBeach Hazards StatementMHXCarteret, Dare, Hyde24 hr
May 31, 8:17 PM EDTSevere Thunderstorm WarningMHXBeaufort, Greene, Lenoir, Martin, Pitt58 min
May 31, 8:34 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Lenoir, Pitt41 min
May 31, 8:56 PM EDTSpecial Weather StatementMHXMartin, Washington34 min
May 31, 9:15 PM EDTSpecial Weather StatementMHXGreene, Pitt60 min
May 31, 9:19 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde, Pamlico41 min
May 31, 9:25 PM EDTSpecial Weather StatementMHXDuplin50 min
May 31, 9:42 PM EDTSpecial Marine WarningMHX63 min
May 31, 9:54 PM EDTSpecial Weather StatementMHXCraven, Jones, Lenoir51 min
May 31, 9:56 PM EDTSevere Thunderstorm WarningMHXDuplin, Lenoir, Onslow34 min
May 31, 10:29 PM EDTSpecial Weather StatementMHXDare, Hyde, Tyrrell31 min
May 31, 10:51 PM EDTSpecial Marine WarningMHX39 min
May 31, 10:51 PM EDTSpecial Marine WarningMHX39 min
May 31, 11:07 PM EDTSpecial Weather StatementMHXPamlico23 min
May 31, 11:10 PM EDTSpecial Marine WarningMHX65 min
May 31, 11:27 PM EDTSpecial Marine WarningMHX63 min
May 31, 11:37 PM EDTSpecial Weather StatementMHXDare53 min
May 31, 11:40 PM EDTSpecial Marine WarningMHX65 min
Jun 1, 12:24 AM EDTSpecial Marine WarningMHX66 min
Jun 1, 8:23 AM EDTSpecial Marine WarningMHX52 min
Jun 1, 3:44 PM EDTSpecial Weather StatementMHXPitt61 min

Nearby

Tornado Warnings in North Carolina, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.